Is it ok to Drink Whilst on Citalopram?

Just wondering if its safe to do so because since ive been on these tablets alcohol is like forbbidon fruit and ive been drinking alot more than usual on them. Just wondering if its safe to have afew. I know it all goes through the liver so that cant be good.
Answers:    I think the recommendation not to drink is because many depressed people 'self-medicate' with alcohol to make them feel better.

It will be difficult to judge if you are feeling better as a result of the medication while you are still feeling the after-effects of alcohol.

While medication can give you some 'space' to function, your increased drinking suggests you are not dealing with the issues underlying your depression.
You shouldn't drink while taking an anti-depressant. Because alcohol and those kind of mediation are both sedatives and the cumulative effect of them both can slow down your breathing, put you into a coma, and even kill you.
"Also tell your health care professional if you are a frequent user of grapefruit juice, drinks with caffeine or alcohol, if you smoke, or if you use illegal drugs. These may affect the way your medicine works."
Citalopram can occasionally cause dry mouth. If you experience this, try chewing sugar-free gum, sucking sugar-free sweets or pieces of ice. If dry mouth becomes a problem speak with your doctor or pharmacist.
Alcohol – The combination of citalopram and alcohol is not advisable. However clinical studies have revealed no adverse pharmacodynamic interactions between citalopram and alcohol.
Extract from the data sheet both advises against, yet says there is no specific reason why this is advised. Clear as mud I am afraid.
I was on Citalopram and I do anything differently when I was on them. I drank alcohol as normal and it didn't seem to have any extra effect?! I don't drink a lot regularly however, I tend to have a binge once or twice a month on a night out. I also know other people on them who drink a couple of beers every evening. Hope this helps :)

The health and medicine information post by website user , AnyQA.com not guarantee correctness , is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
More Related Questions and Answers ...